Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 91, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 22, 1997, 5:46 PM EDT for Taylor County, Florida. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 1997, 5:46 PM EDT (21:46 UTC)
- Expired
- Jun 22, 1997, 6:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 80 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:05 PM EDT | Thunderstorm Wind | Perry, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1599 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 222148 RRA SVRTLH FLC123-222245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 546 PM EDT SUN JUN 22 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH FLORIDA ...TAYLOR COUNTY NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN WESTERN TAYLOR COUNTY NEAR CABBAGE GROVE. THIS STORM IS MOVING SOUTHEAST AT 10 TO 15 MPH. THIS STORM WILL APPROACH PERRY SHORTLY AFTER 6 PM. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN A SEVERE THUNDERSTORM. SEEK SjHELTER IN A STRONG BUILDING. STAY AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES. A MOBILE HOME IS NOT A SAFE REFUGE FROM A SEVERE THUNDERSTORM...MOVE TO A MORE SUBSTANTIAL BUILDING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:10 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 22, 3:10 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT SUN JUN 22 1997 THIS MORNINGS MODELS CONFIRM LAST NIGHTS RUN IN THAT WE HAVE TO DEAL WITH THE UPPER LOW TO OUR NORTH FOR A LITTLE WHILE LONGER. THRU 36 HOURS...AVN IS FURTHER SW WITH THIS LOW THAN ETA/NGM THEN BY 48 HOURS AVN/ETA AGREE IN A MORE SW POSITION. NONE OF THE MODELS SHOW ANY SIGNIF DEEP LAYER LIFT WITH THIS FEATURE. MID/UPPER LEVEL TEMP PROGS SHOW NO WELL DEFINED COLD POOL WITH THE LOW...BUT MAINTAIN SLIGHTLY BLO NORMAL TEMPS NEAR THE GULF COAST. BUILDING UPPER RIDGE INCRS MID/UPPER LVL TEMPS OVER CENTRAL AND NRN AL/GA. AT THE SFC...MODELS DO SHOW A WEAK SFC LOW DEVLPG OVER AREA MONDAY WHICH SHOULD ENHANCE LOW LVL CONVRGNC. NONE OF THE MODELS SHOW NOCTURNAL DEVELOPMENT OF CONVECTION TO THE SW OF UPPER LOW AS HAPPENED THE PREVIOUS COUPLE OF NIGHTS. BOTTOM LINE...SLIGHT CHC POPS AT NIGHT WITH GOOD/CHC TO LIKELY DURING DAY MON. TEMPS AS THEY HAVE BEENt AND WILL BE FOR THE NEXT FEW MONTHS. 10
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.